Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS San Angelo, TX

May 9, 2016Shackelford County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 9, 2016, 6:29 AM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2016, 6:29 AM CDT (11:29 UTC)
Expired
May 9, 2016, 7:00 AM CDT
In force
31 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

360 
WUUS54 KSJT 091129
SVRSJT
TXC417-447-091200-
/O.NEW.KSJT.SV.W.0113.160509T1129Z-160509T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 AM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
  EASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 700 AM CDT

* AT 628 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
  GRIFFIN...OR 11 MILES NORTH OF ALBANY...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WOODSON AROUND 645 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF US-
283 AND RANCH ROAD 209...MCCARTY LAKE...THE INTERSECTION OF US-
183 AND US-283 AND US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 9895 3295 9909 3279 9910 3258 9948
      3302 9937 3318 9895
TIME...MOT...LOC 1128Z 246DEG 47KT 3289 9925 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
384 
WWUS54 KSJT 091144
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 AM CDT MON MAY 9 2016

TXC417-447-091200-
/O.CON.KSJT.SV.W.0113.000000T0000Z-160509T1200Z/
THROCKMORTON TX-SHACKELFORD TX-
644 AM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTHEASTERN THROCKMORTON AND EASTERN SHACKELFORD COUNTIES...

AT 643 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODSON...OR 16
MILES NORTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN THROCKMORTON AND EASTERN SHACKELFORD COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: THE INTERSECTION OF US-283 AND RANCH ROAD
209...MCCARTY LAKE...THE INTERSECTION OF US-183 AND US-283 AND US-183
NEAR THE THROCKMORTON-STEPHENS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 9895 3295 9909 3279 9910 3258 9948
      3302 9937 3318 9895
TIME...MOT...LOC 1143Z 246DEG 47KT 3297 9903 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:59 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 9, 3:59 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
359 AM CDT MON MAY 9 2016

.SHORT TERM...
(Today and tonight)

Scattered thunderstorms, some strong with small hail, continued over
the Big Country early this morning. With strong bulk 0-6 KM Bulk
Shears of 50-70 KTS and 1000-2000 J/KG MUCAPES, there still could be
an isolated severe thunderstorm through sunrise with large hail and
damaging winds. Most activity should decrease in the next few hours,
but a few storms will likely continue through mid morning as the
dryline is still west in the Permian Basin.

Otherwise, the dryline will move east of West Central Texas by
noon along with stratus. Downslope southwest to west winds and
sunshine should allow temperatures to rise to highs in the upper
80s, with a few areas reaching 90. Winds and RH values will reach
just into critical values for fire weather (Red Flag Warning
criteria) this afternoon, but green vegetation and moist soils will
keep conditions from becoming critical.

Winds will weaken this evening but will not completely decouple
overnight, so mild temperatures with lows in the upper 50s to lower
60s are expected.

.LONG TERM...
(Tuesday through Sunday)

The long term forecast remains relatively unchanged. A weak cold
front will stall somewhere across our counties Wednesday
afternoon. This will enhance the potential for showers and
thunderstorms mid week. Then, as an upper trough moves over the
Rockies and into the plains late week, northwest flow aloft over
Texas will also enhance rain chances for this weekend. Otherwise,
after a brief cool-down mid week, temperatures rebound by
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 86  60  94  66 /  20   0   0  10
San Angelo 	 89  58  93  65 /  20   0   0  10
Junction 	 90  61  92  63 /  10   5  20  20

&&

.SJT Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, May 9, 4:23 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT MON MAY 9 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-100930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
423 AM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS MORNING...MAINLY NORTH OF A LINE
FROM STERLING CITY TO BROWNWOOD. ALTHOUGH WE DO NOT ANTICIPATE
WIDESPREAD SEVERE WEATHER...A FEW THUNDERSTORMS MAY PRODUCE LARGE
HAIL AND DAMAGING WINDS THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO
THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. A FEW STORMS
COULD BECOME SEVERE, WITH THE BEST POTENTIAL WEDNESDAY AND
WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 9, 4:23 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT MON MAY 9 2016

TXZ054-091000-
NOLAN TX-
423 AM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOLAN COUNTY UNTIL 500
AM CDT...

AT 423 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHAMPION...OR
NEAR ROSCOE...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROSCOE AROUND 430 AM CDT.
  SWEETWATER AROUND 445 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE I-20 NEAR THE
NOLAN-MITCHELL COUNTY LINE...THE INTERSECTION OF RANCH ROAD 608 AND
HIGHWAY 147 AND CAMP BOOTHE OAKS.

LAT...LON 3252 10014 3227 10062 3231 10067 3244 10066
      3245 10066 3252 10056
TIME...MOT...LOC 0923Z 235DEG 41KT 3240 10062
Special weather statement, May 9, 4:25 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 AM CDT MON MAY 9 2016

TXZ049-091000-
FISHER TX-
425 AM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FISHER COUNTY UNTIL 500
AM CDT...

AT 425 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
HOBBS...OR 14 MILES NORTH OF ROSCOE...MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LONGWORTH AROUND 435 AM CDT.
  ROBY AROUND 440 AM CDT.
  SYLVESTER AROUND 445 AM CDT.
  MCCAULLEY AROUND 450 AM CDT.
  HAMLIN AROUND 500 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAPITOLA...HITSON AND
BUSBY.

LAT...LON 3253 10065 3271 10066 3295 10016 3270 10015
TIME...MOT...LOC 0925Z 235DEG 41KT 3265 10053
Special weather statement, May 9, 4:47 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 AM CDT MON MAY 9 2016

TXZ049-054-091015-
FISHER TX-NOLAN TX-
447 AM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FISHER AND
NORTHWESTERN NOLAN COUNTIES UNTIL 515 AM CDT...

AT 446 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WASTELLA...OR
NEAR ROSCOE...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROSCOE AROUND 455 AM CDT.
  SWEETWATER AROUND 505 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GANNON...BUSBY...US-
84 NEAR THE NOLAN-FISHER COUNTY LINE AND I-20 NEAR THE NOLAN-
MITCHELL COUNTY LINE.

LAT...LON 3247 10038 3237 10065 3238 10066 3253 10066
      3266 10038
TIME...MOT...LOC 0946Z 238DEG 40KT 3245 10064
Special weather statement, May 9, 5:10 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 AM CDT MON MAY 9 2016

TXZ113-091045-
JONES TX-
510 AM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JONES COUNTY UNTIL 545 AM
CDT...

AT 510 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOODLE...OR 10
MILES SOUTH OF ANSON...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANSON AND HAWLEY AROUND 520 AM CDT.
  NUGENT AROUND 530 AM CDT.
  AVOCA AROUND 535 AM CDT.
  LUEDERS AROUND 540 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FUNSTON...THE
INTERSECTION OF US-180 AND FARM ROAD 600 AND TRUBY.

LAT...LON 3254 10003 3261 10009 3293 9962 3268 9962
TIME...MOT...LOC 1010Z 238DEG 44KT 3261 9997
Special weather statement, May 9, 5:14 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 AM CDT MON MAY 9 2016

TXZ049-054-113-091045-
JONES TX-FISHER TX-NOLAN TX-
514 AM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FISHER AND
SOUTHWESTERN JONES COUNTIES UNTIL 545 AM CDT...

AT 513 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LONGWORTH...OR
8 MILES NORTHEAST OF SWEETWATER...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH RAINFALL AMOUNTS UP TO 1 INCH.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NOODLE AROUND 535 AM CDT.

LAT...LON 3248 10042 3253 10045 3275 10002 3262 9999
TIME...MOT...LOC 1013Z 246DEG 38KT 3256 10031
Special weather statement, May 9, 5:38 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
538 AM CDT MON MAY 9 2016

TXZ113-091100-
JONES TX-
538 AM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JONES COUNTY UNTIL 600 AM
CDT...

AT 537 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOODLE...OR 7
MILES SOUTHWEST OF ANSON...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANSON AND HAWLEY AROUND 545 AM CDT.
  NUGENT AROUND 555 AM CDT.
  LUEDERS AND AVOCA AROUND 600 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FUNSTON...HODGES...THE
INTERSECTION OF US-180 AND FARM ROAD 600...THE INTERSECTION OF US-
180 AND RANCH ROAD 126 AND TRUBY.

LAT...LON 3254 10004 3277 10010 3296 9961 3266 9961
TIME...MOT...LOC 1037Z 247DEG 46KT 3267 9998

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:14 PM CDTSpecial Weather StatementSJTCallahan31 min
May 8, 8:36 PM CDTSpecial Weather StatementSJTCoke54 min
May 8, 9:40 PM CDTSpecial Weather StatementSJTCoke, Coleman, Runnels65 min
May 8, 10:41 PM CDTSpecial Weather StatementSJTColeman64 min
May 9, 3:03 AM CDTSpecial Weather StatementSJTNolan27 min
May 9, 4:12 AM CDTSpecial Weather StatementSJTThrockmorton33 min
May 9, 4:23 AM CDTSpecial Weather StatementSJTNolan37 min
May 9, 4:25 AM CDTSpecial Weather StatementSJTFisher35 min
May 9, 4:47 AM CDTSpecial Weather StatementSJTNolan28 min
May 9, 5:10 AM CDTSpecial Weather StatementSJTJones35 min
May 9, 5:14 AM CDTSpecial Weather StatementSJTFisher31 min
May 9, 5:38 AM CDTSpecial Weather StatementSJTJones22 min
May 9, 5:45 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.